Alert archive / Oregon / Small Craft Advisories in 2017
Small Craft Advisory 13, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Feb 18, 2017, 3:01 PM PST. It took effect at Feb 18, 2017, 5:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2017, 3:01 PM PST (23:01 UTC)
- In effect from
- Feb 18, 2017, 5:00 PM PST
- Expired
- Feb 19, 2017, 3:20 AM PST
- In force
- 10 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
334 WHUS76 KMFR 182301 MWWMFR URGENT - MARINE WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE MEDFORD OR 301 PM PST SAT FEB 18 2017 PZZ356-191215- /O.CAN.KMFR.SE.W.0013.000000T0000Z-170220T0000Z/ /O.NEW.KMFR.SC.Y.0013.170219T1800Z-170220T0000Z/ /O.NEW.KMFR.SW.Y.0014.170220T0000Z-170220T1200Z/ /O.NEW.KMFR.SC.Y.0014.170220T1200Z-170220T1800Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 301 PM PST SAT FEB 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST MONDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST UP TO 25 KTS NEAR CAPE BLANCO SUNDAY AND EASING SUNDAY NIGHT. SOUTH WINDS INCREASING AGAIN ON MONDAY. * SEAS...SEAS WILL TRANSITION TO LONG PERIOD SWELL SEAS SUNDAY EVENING INTO SUNDAY NIGHT THAT WILL BRING POSSIBLE DANGEROUS BAR CROSSING CONDITIONS. * AREAS AFFECTED...THE CAPE BLANCO VICINITY ON SUNDAY SPREADING TO ALL AREAS AFTER 4 PM SUNDAY AFTERNOON. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-191215- /O.CAN.KMFR.SE.W.0013.000000T0000Z-170220T0000Z/ /O.NEW.KMFR.SC.Y.0013.170219T0100Z-170220T0000Z/ /O.NEW.KMFR.SW.Y.0014.170220T0000Z-170220T1200Z/ /O.NEW.KMFR.SC.Y.0014.170220T1200Z-170220T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 301 PM PST SAT FEB 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT TO 10 AM PST MONDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. * WINDS...SOUTH WINDS WILL RISE VERY BRIEFLY TO NEAR GALES AROUND CAPE BLANCO LATE TONIGHT. * SEAS...SEAS WILL TRANSITION TO LONG PERIOD SWELL SUNDAY EVENING INTO SUNDAY NIGHT. * AREAS AFFECTED...ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-191215- /O.CAN.KMFR.SE.W.0013.000000T0000Z-170220T0000Z/ /O.NEW.KMFR.SC.Y.0013.170219T0100Z-170220T0000Z/ /O.NEW.KMFR.SW.Y.0014.170220T0000Z-170220T1800Z/ /O.NEW.KMFR.SC.Y.0014.170220T1200Z-170220T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 301 PM PST SAT FEB 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT TO 10 AM PST MONDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. * WINDS...SOUTH WINDS WILL RISE VERY BRIEFLY TO NEAR GALES LATE TONIGHT. * SEAS...SEAS WILL RISE TO 9 TO 11 FEET AT 6 SECONDS TONIGHT AND WILL TRANSITION TO LONG PERIOD SWELL SUNDAY EVENING INTO SUNDAY NIGHT. * AREAS AFFECTED...ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-191215- /O.CAN.KMFR.SE.W.0014.000000T0000Z-170220T0000Z/ /O.NEW.KMFR.SC.Y.0013.170219T1800Z-170220T0000Z/ /O.NEW.KMFR.SW.Y.0014.170220T0000Z-170220T1800Z/ /O.NEW.KMFR.SC.Y.0014.170220T1200Z-170220T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 301 PM PST SAT FEB 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY WHICH IS IN EFFECT UNTIL 10 AM PST MONDAY. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. * WINDS...SOUTH UP TO 25 KTS SUNDAY EASING SUNDAY NIGHT. * SEAS...SEAS WILL TRANSITION TO LONG PERIOD SWELL SEAS SUNDAY EVENING INTO SUNDAY NIGHT THAT WILL BRING POSSIBLE DANGEROUS BAR CROSSING CONDITIONS. * AREAS AFFECTED...INITIALLY ONLY WATERS BEYOND 5 NM THEN BECOMING ALL AREAS LATE SUNDAY AFTERNOON. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
786 WHUS76 KMFR 191120 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 320 AM PST SUN FEB 19 2017 PZZ356-200030- /O.EXT.KMFR.SC.Y.0014.170219T1120Z-170220T1500Z/ /O.CAN.KMFR.SC.Y.0013.170219T1800Z-170220T0000Z/ /O.CAN.KMFR.SW.Y.0014.170220T0000Z-170220T1200Z/ /O.NEW.KMFR.GL.W.0012.170220T1500Z-170221T0000Z/ /O.NEW.KMFR.SE.W.0015.170220T1500Z-170221T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 320 AM PST SUN FEB 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PST MONDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM PST MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS...SOUTH UP TO 25 KT NEAR CAPE BLANCO TODAY AND EASING TONIGHT. SOUTH WINDS INCREASING AGAIN ON MONDAY TO SOUTH GALES 30 TO 35 KT GUSTING TO 45 KT. * SEAS...8 TO 9 FT AT 12 SECONDS. SEAS WILL TRANSITION TO LONG PERIOD SWELL 12 TO 13 FT SEAS THIS EVENING INTO TONIGHT THAT WILL BRING POSSIBLE DANGEROUS BAR CROSSING CONDITIONS. * AREAS AFFECTED...ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-200030- /O.CAN.KMFR.SC.Y.0013.000000T0000Z-170220T0000Z/ /O.EXT.KMFR.SC.Y.0014.170219T1120Z-170220T1500Z/ /O.UPG.KMFR.SW.Y.0014.170220T0000Z-170220T1800Z/ /O.NEW.KMFR.GL.W.0012.170220T1500Z-170221T0000Z/ /O.NEW.KMFR.SE.W.0015.170220T1500Z-170221T0000Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 320 AM PST SUN FEB 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PST MONDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM PST MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. * WINDS...SOUTH UP TO 25 KT NEAR CAPE BLANCO TODAY AND EASING TONIGHT. SOUTH WINDS INCREASING AGAIN ON MONDAY TO SOUTH WINDS 30 TO 35 KT GUSTING TO 45 KT. * SEAS...9 TO 11 FT AT 12 SECONDS. SEAS WILL TRANSITION TO LONG PERIOD SWELL 12 TO 13 FT SEAS THIS EVENING INTO TONIGHT THAT WILL BRING POSSIBLE DANGEROUS BAR CROSSING CONDITIONS. * AREAS AFFECTED...ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-200030- /O.EXT.KMFR.SC.Y.0014.170219T1120Z-170220T1500Z/ /O.CAN.KMFR.SC.Y.0013.170219T1800Z-170220T0000Z/ /O.UPG.KMFR.SW.Y.0014.170220T0000Z-170220T1800Z/ /O.NEW.KMFR.GL.W.0012.170220T1500Z-170221T0000Z/ /O.NEW.KMFR.SE.W.0015.170220T1500Z-170221T0000Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 320 AM PST SUN FEB 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PST MONDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM PST MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. * SOUTH UP TO 25 KT NEAR CAPE BLANCO TODAY AND EASING TONIGHT. SOUTH WINDS INCREASING AGAIN ON MONDAY TO SOUTH WINDS 30 TO 35 KT GUSTING TO 45 KT. * SEAS...9 TO 11 FT AT 12 SECONDS. SEAS WILL TRANSITION TO LONG PERIOD SWELL 12 TO 13 FT SEAS THIS EVENING INTO TONIGHT THAT WILL BRING POSSIBLE DANGEROUS BAR CROSSING CONDITIONS. * AREAS AFFECTED...ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ376-200030- /O.CAN.KMFR.SC.Y.0013.000000T0000Z-170220T0000Z/ /O.EXT.KMFR.SC.Y.0014.170219T1120Z-170220T1500Z/ /O.CAN.KMFR.SW.Y.0014.170220T0000Z-170220T1200Z/ /O.NEW.KMFR.GL.W.0012.170220T1500Z-170221T0000Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 320 AM PST SUN FEB 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PST MONDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS...SOUTH UP TO 25 KT NEAR CAPE BLANCO TODAY AND EASING TONIGHT. SOUTH WINDS INCREASING AGAIN ON MONDAY TO SOUTH WINDS 30 TO 35 KT GUSTING TO 45 KT. * SEAS...9 TO 11 FT AT 12 SECONDS. SEAS WILL TRANSITION TO LONG PERIOD SWELL 12 TO 13 FT SEAS THIS EVENING INTO TONIGHT THAT WILL BRING POSSIBLE DANGEROUS BAR CROSSING CONDITIONS. * AREAS AFFECTED...ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Feb 18, 2:36 PM PST, 25 minutes earlier.
Area forecast discussion, Feb 18, 2:36 PM PST, 25 minutes before
Area Forecast Discussion
National Weather Service Medford OR
236 PM PST Sat Feb 18 2017
.SHORT TERM...Two weather systems will impact the forecast area through
Tuesday morning. Early this evening will feature a relative break
from today's showers, but later this evening another front will
bring a brief period of moderate to occasionally heavy snow to the
mountains and rain below 3000 feet. We have issued Winter Weather
Advisories for this system from this evening into Tuesday
afternoon for portions of the Cascades, Cascade foothills, and
Siskiyous as well as for higher elevations around Mount Shasta
City. At this point, it looks like some brief moderate to heavy
snowfall could affect Siskiyou Summit on I-5 tonight, so have
included that area in the advisory. Winds will start to pick up
Sunday east of the Cascades and in the Shasta Valley as south to
north pressure gradients and southwest winds aloft increase.
After the system tonight into Sunday, attention turns toward a
wetter and windier front Monday into Tuesday night. Wind
advisories continue into Monday night for the Shasta Valley and
mainly Highway 31 near Summer Lake, and we'll have to consider in
future shifts whether High Wind Watches or Warnings are needed for
the windiest time period Sunday night into Monday. The High Wind
thresholds look least likely to be met in the Shasta Valley. In
terms of precipitation, periods of moderate to heavy rain will
affect the forecast area Monday through Tuesday, with heaviest
rain focused over Northern California, the Coast Range and
Illinois Valley, and the Curry County Coast. Storm total
precipitation amounts will range from around 6 inches at the coast
to 2 to 4 inches in Siskiyou County (less in the Shasta Valley),
1 to 2 inches in the Rogue and Umpqua Valleys, and around an inch
east of the Cascades.
With the upcoming system, We are not expecting the widespread
high- impact flooding we saw Feb 8-10 with the last Atmospheric
River (AR) event. Here's why. First, the AR is focused to the
south of the forecast area and with less moisture. Integrated
Vapor Transport (IVT) values are forecast to be about 500 along
the coast Monday, compared to the Feb 8-9 values of 1000.
Additionally, and because the AR is focused to the south, snow
levels will be lower than the earlier Feb event, and snowmelt
should be less of a factor. Snow levels will peak around 6000 feet
vs. 8000 feet in the last event. All that said, there is still
plenty of snow below 6000 feet that will melt and contribute to
rises in rivers and streams.
So, to summarize the hydrological concerns, we have a Flood
Potential Outlook out for Siskiyou County due to expected rises in
rivers and streams, including flood potential specifically for
Tuesday for the Scott River at Fort Jones and the Klamath River at
Seiad Valley. We will continue to consider Areal Flood Watches in
the next several shifts for this upcoming event. At this point, we
think ponding of roadways and stream rises are the most likely
impacts for the rest of the forecast area during this precipitation
event.
Lastly, there will be winter weather impacts with this system, but
they should remain generally above 5000 feet and we'll look at
specific products over the next 24 hours to highlight impacts, once
the near-term system moves out.
.LONG TERM...Tuesday 21 Feb through Saturday 25 Feb 2017. The
medium range models agree quite well during the first part of the
extended period. All of them start off the extended period with a
long wave upper level trough offshore around 135W and southwest
flow aloft along the west coast. All of them move the trough
onshore Wednesday with an upper level ridge edging into the area.
There will likely be widespread shower activity over the area
until the trough clears out to the east.
The models diverge from Thursday on and this is well reflected by
the ensemble solutions. They vary on the strength...timing...and
location of a strong short wave that rides over the ridge and then
digs a trough offshore. However, it does look like the low will be
far enough offshore to keep upper level flow northwest to northeast
over the area. This supports a drier weather regime over the area
for Thursday and Friday as compared to Tuesday and Wednesday...but
not completely dry...unless the northeast flow solution verifies. In
any case it will be quite cool though. Snow levels will drop to near
the west side valley floors, but there won't be much in the way of
precipitation by that time. The offshore low will eventually move
onshore Saturday...but it looks like it will happen well south of
the area with northerly flow aloft persisting over the area.
&&
.AVIATION...18/18Z TAF CYCLE...Areas of MVFR/IFR cigs will improve
to VFR with local MVFR cigs this afternoon with higher terrain
obscured. Areas of MVFR/IFR cigs with higher terrain obscured will
return tonight and persist through Sunday morning. JRS
&&
.MARINE...Updated 230 PM PST Saturday 18 February 2017...Winds
will become southerly ahead of a front that will move through the
waters tonight into Sunday morning. Winds will rise to very briefly
to near gales around midnight tonight. High long period swell will
build over the waters late Sunday. Two storms could impact the
waters Sunday night through Monday night with the potential for
gales and very steep seas before conditions improve toward
midweek. JBL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 10 AM Sunday to 10 PM PST Monday for
ORZ030-031.
CA...Wind Advisory from 10 AM Sunday to 4 PM PST Monday for CAZ081.
Pacific Coastal Waters...Small Craft Advisory from 10 AM to 4 PM PST Sunday for
PZZ350-356.
Small Craft Advisory from 4 AM to 10 AM PST Monday for
PZZ350-356-370-376.
Small Craft Advisory for hazardous seas from 4 PM Sunday to 4 AM
PST Monday for PZZ356-376.
Small Craft Advisory for hazardous seas from 4 PM Sunday to 10
AM PST Monday for PZZ350-370.
Small Craft Advisory until 4 PM PST Sunday for PZZ370-376.
NSK/JRS/JRSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:11 AM PST | Hazardous Seas Warning | MFR | 12 hr | |
| Feb 18, 10:35 AM PST | Wind Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 3 days |
| Feb 18, 3:01 PM PST | Small Craft Advisory | MFR | 37 hr | |
| Feb 18, 3:01 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 12 hr | |
| Feb 18, 3:06 PM PST | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath | 19 hr |
Nearby
Small Craft Advisories in Oregon, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.